| Model Number |
35115 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Material Twisted/Bent (2981)
| Health Effect - Clinical Codes |
Decreased Respiratory Rate (2485); No Code Available (3191)
| Date of Event |
06/26/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for lot cm9208001 was reviewed and the product was produced according to product specifications.All information reasonably known as of 21 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
Event or Problem Description
Avanos medical inc.Received a single report that referenced five different incidences, which were associated with separate units, involving five different patients.This is the first of five reports.Refer to 3011270181-2020-00099 for the second report.Refer to 3011270181-2020-00100 for the third report.Refer to 3011270181-2020-00101 for the fourth report.Refer to 3011270181-2020-00102 for the fifth report.It was reported that after two hours of anesthesia during mri-exam, a bronchial obstruction occurred.There was high airway pressure, hypercapnia, low respiration, and tidal volume, however oxygen saturation was not affected.Initially, anti-obstructive drug therapy was attempted, and also mucosuction through the tube after the mri was completed.Mucosuction was not possible, however, due to a pharyngeal stop at 7/8cm from the tip of the tube.After extubation, the stop was allegedly caused by a kink noted in the tube.Per additional information received 6 jul 2020, patient has muscular dystrophia as a prior condition.The antiobstructive medication provided to the patient was reproterol iv and inhalation of epinephrine.Patient's current status is reported as "as before, relatively good condition.".
Additional Manufacturer Narrative
All information reasonably known as of 16 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
Per discussion with the physician on (b)(6) 2020, the hospital has been using pediatric tubes on young adult patients.They confirm that that using the pediatric tubes on "well-developed" tracheae of young adults, and the heating blankets used on patients during longer surgeries and mris, contributed to the issue.